Title: Acute abdomen due to intestinal angioedema induced by ACE inhibitors : not so rare ?
Authors: Dobbels, Pieter ×
Van Overbeke, L
Vanbeckevoort, Dirk
Hiele, Martin #
Issue Date: Oct-2009
Publisher: Acta Medica Belgica
Series Title: Acta Gastro-Enterologica Belgica vol:72 issue:4 pages:455-457
Abstract: During the last 5 years we identified 7 patients with a history of episodic acute abdominal pain and subobstruction due to intestinal angioedema secondary to the use of Angiotensin Converting Enzyme (ACE) inhibitors. These cases were all diagnosed in one gastroenterology department. This is thereby the largest single centre case series of ACE inhibitor-induced angioedema that has been published until now. Our findings suggest that this syndrome is far more frequent than international literature would let us believe. We also describe one of the first male cases diagnosed with this entity for which there is a significant female predominance. In the presence of an appropriate history and suggestive findings on CT scan, this diagnosis can relatively easily he made if one is sufficiently intent on it. An appropriate diagnosis can save these patients a lot of unnecessary diagnostic procedures and discomfort. (Acta gastroenterol. belg., 2009, 72, 455-457).
ISSN: 0001-5644
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Translational Research in GastroIntestinal Disorders
Clinical Residents Medicine
× corresponding author
# (joint) last author

Files in This Item:
File Description Status SizeFormat
ACE angio-edema pdf versie.pdf Published 77KbAdobe PDFView/Open


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science